Avatar universal
POTS HELP
For 3 years, my 16 year old son has been suffering with POTS. What do you do when no medicine or exercise helps? We have traveled to several doctors and tried endless medicines. He is actually at his worst now.  All over body pain, dizziness, sweating, neausea, circulation issues are his most common symptoms. If anyone has any suggestions, please let me know.

Thanks, Michele
Cancel
6 Answers
Page 1 of 1
Avatar universal
Keep looking and trying new meds, there are so many.  My son, 15, was very sick for 3 years as well, last February being the worst.  Have they checked his vitamin D levels lately?  Since my son didn't get any sunlight for a long time, his vitamin D plummeted causing his symptoms to nose dive even worse.  Once he started a vitamin D supplement he had improvement.

After our last visit to Cleveland(Case Western University Hospital) in August, they upped my sons dosages on 2 medications and added some more supplements.  This has given him even more improvement, finally returning to school for a partial day after missing 1.5 years.  So, it takes a long time to find the right medication and the right dosage.  Trial and error, time and more time.  

My son's symptoms are all the same as you listed, with nausea being his worst symptom and the hardest for us to get under control.

Also, my son does water jogging which at first was making him worse and we weren't seeing any benefit from it.  But we stuck it out and he continued to do it and it has made a difference.  At first, he would crash terribly the day after exercising, but he now has more endurance and no longer crashes from the water jogging.  I guess it was 'one step backwards to go 2 steps forward' type of deal.

Christy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks for the information. What are the 2 medications you increased for your son? Zach has been out of school for 2.6 years. We have tried water therapy  three different times during these years with no success.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
They increased:
Doxepin 150 mg (was 100 mg)
Erythrocin 250 3x a day (was 2x a day)

They also decreased his fludrocortisone to .05 mg since his bp was high.

They also started him on CoQ10 (100 mg 2x day)
L-Carnitine (500 mg 2x day)

Plus he has been taking:
Vitamin D (2000 ui daily)
Vitamin E
Thermotabs (4 a day)

I think that is everything.  I definitely feel your pain.  These kids are missing some of the best days of their lives.  My son had to quit soccer and baseball, and he loved playing sports.  He lost most of his friends, but hopefully will regain some now that he is attending school on a part time basis.  

We'll keep you in our prayers,
Christy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
560501 tn?1383616340

  Hey there :)

    I am one of those in the same boat.  I have the excercise (heat) intolerence as well as the medication issues.  I do take Digoxin for my Tachycardia and It does help for that Thank God for that  :0

    As far as the other meds go for my AD, I have not found a med as of yet that I have been able to take for my AD.  But on many meds for my MS  :(

    I hope that you can find something soon that  will be able tolerable.  
Take Care,
~Tonya
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am sorry that you are having so many problems like my son. This is one miserabler illness! I hope things start to turn around for you soon. Michele
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
560501 tn?1383616340


    I too hope that you can find some relief for your son :)
Hey, lets keep each other abreast as to if either one of us find out
a treatment that works......then perhaps the other can try that remedy  :0

Have a Good Night,
~Tonya
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dysautonomia (Autonomic Dysfunction) Community Resources